Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Self-similar solutions to the curve shortening flow


Author: Hoeskuldur P. Halldorsson
Journal: Trans. Amer. Math. Soc. 364 (2012), 5285-5309
MSC (2010): Primary 53C44
DOI: https://doi.org/10.1090/S0002-9947-2012-05632-7
Published electronically: May 30, 2012
MathSciNet review: 2931330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a classification of all self-similar solutions to the curve shortening flow in the plane.


References [Enhancements On Off] (What's this?)

  • 1. U. Abresch and J. Langer, The normalized curve shortening flow and homothetic solutions, J. Differential Geom. 23 (1986), no. 2, 175-196. MR 845704 (88d:53001)
  • 2. S. J. Altschuler, Singularities of the curve shrinking flow for space curves, J. Differential Geom. 34 (1991), no. 2, 491-514. MR 1131441 (93a:58036)
  • 3. K. Ecker, Regularity theory for mean curvature flow, Progress in Nonlinear Differential Equations and their Applications, 57, Birkhäuser Boston Inc., Boston, MA, 2004. MR 2024995 (2005b:53108)
  • 4. J. Guckenheimer and P. Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768 (85f:58002)
  • 5. N. Ishimura, Curvature evolution of plane curves with prescribed opening angle, Bull. Austral. Math. Soc. 52 (1995), no. 2, 287-296. MR 1348488 (96g:35089)
  • 6. W. W. Mullins, Two-dimensional motion of idealized grain boundaries, J. Appl. Phys. 27 (1956), 900-904. MR 0078836 (17,1252g)
  • 7. J. R. Slotine and W. Li, Applied nonlinear control, Prentice Hall, New Jersey, 1991.
  • 8. J. Urbas, Complete noncompact self-similar solutions of Gauss curvature flows. I. Positive powers, Math. Ann. 311 (1998), no. 2, 251-274. MR 1625754 (99c:53072)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44

Retrieve articles in all journals with MSC (2010): 53C44


Additional Information

Hoeskuldur P. Halldorsson
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139-4307
Email: hph@math.mit.edu

DOI: https://doi.org/10.1090/S0002-9947-2012-05632-7
Received by editor(s): September 20, 2010
Published electronically: May 30, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society